MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number LXA21
Medical Device Problem Codes Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Limited information is known to the manufacturer at present for this event and further information is being requested from the physician.Please note as per mitroflow aortic pericardial heart valve model lx instructions for use , the following is stated: " warnings and precautions clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves.The valve was used in a pediatric case and did not follow the stated precautions." not yet determined if device available.
 
Event or Problem Description
On (b)(6), the manufacturer received notification through patient tracking of a mitroflow lxa21 that was implanted on (b)(6) 2013 and explanted on (b)(6) 2017 for a pediatric patient.
 
Additional Manufacturer Narrative
This device was implanted in the pulmonary position of a pediatric patient, in this case the implantation of the device did not follow the ifu for two reasons: the valve was used in the pulmonary valve location, which qualifies as off-label use because, based on the ifu for mitroflow lxa, indications specify that the mitroflow aortic pericardial heart valve is intended for the replacement of diseased, damaged, or malfunctioning native or prosthetic aortic valves.The warnings and precautions for mitroflow lxa also state the following: clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves.The valve was used in a pediatric case and did not follow the stated precautions.Device discarded by hospital.
 
Event or Problem Description
The valve was explanted from the pulmonary position due to an obstruction(calcification) and replaced with a pulmonary homograft.The patient has been discharged.

Brand Name
MITROFLOW AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key6850199
Report Number3004478276-2017-00158
Device Sequence Number16174351
Product Code LWR
UDI-Device Identifier00896208000108
UDI-Public(01)00896208000108(240)LXA21(17)171130
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2017
Device Model NumberLXA21
Device Catalogue NumberLXA21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age7 YR